So my dr called tonite. My hemo dropped further now at 9.4 . He reduced my riba to 2 and 2, starting tommorrow. Dr is assuring.me this will not affect svr, as.i am13 weeks into tx and und. He.prefers this to.procrit. Iknow quite a few people.here have been reduced, still.i.am nervous. Can anyone tell me.after starting.reduction how soon do.u start to feel a.little better? Also,.does.it help with the shortness of.breath? Thanks for.any.input or advise.
I have had many reductions. I felt better pretty soon 2 days I felt the difference. My doctor has me on procrit often, but first likes to use dose reduction to get my HGB closer to 10 then procrit then dose increase. I've been through it so many times I know the routine. Currently at week 18 and I'm on full dose of Riba the past few weeks. 800 is a good size dose. Try not to worry, I know it's hard not to. We don't know yet what these dose reductions will mean for SVR yet. I feel it will be OK.
Reducing Riba is the correct protocol when hbg < 10. It says this on the drug labels for both INCIVEK and VICTRELIS.
Dosage reduction levels are based on the degree of anemia.
The clinical trials showed that there was no change in SVR rates who those that both reduced Riba and stopped Riba temporary.
No need to be concerned.
Mine went down to 9 and my doctor said she wanted to give it one more week just to see if it comes back up. If not then she was going to take me off RIBA for two weeks, do procrit then re intro RIBA! Thank god the next week blood work was 10.1. I could tell, I was feeling better and able to go for a walk and not get out of breath! Good luck, seems like its the right thing to do and keep in mind that each doctor is different when it comes to anemia and what to do for it.
Therefore, these data strongly indicate that the management strategy for anemia should be to first reduce RBV. Although erythropoietin was not used in the registration trials, there may also be a role for its use in patients who develop symptomatic anemia during telaprevir-based therapy, primarily to avoid treatment discontinuation or interruption due to anemia.
aj my riba has been reduced for most of my 12 weeks on incevik, I was und at 4 weeks and went in today for 12 week bloodwork hopefully I will still be undetected. As you know my hgb has been in the low 8s most of the twelve weeks last week it jumped to 9.5 I am still breathless and weak. I take a procrit shot three times a week if my hgb would go up some more I am sure I would feel better, hopefully you will since you are still at 9.4 and I dont think you went into the 8s? anyway hang in there aj we can do it......anne oh yeah my riba was also discontinued for two weeks and still was und.
Modest RBV dose reduction (200-mg increments) is a good approach for managing anemia in boceprevir- or telaprevir-treated patients, as it does not appear to affect response. Some clinicians may choose to use erythropoietin, particularly for severe or symptomatic anemia. However, use of erythropoietin for HCV anemia is off label, and care should be taken to not allow the hemoglobin to exceed 12 g/dL.
thats right cando, and mine was reduced by 200a couple of times and then had to stop because I tanked so fast. I have bloodwork every week now because like you said the use of erythropoentin has to be used with extreme care so that it does not get above 12, I would be happy I think to get to 10 :). You know I was just wondering if riba reduction and even stopping temporarily does not affect svr I wonder why we still have to be on it. Just a thought as I hadn't thought of that before.
" You know I was just wondering if riba reduction and even stopping temporarily does not affect svr I wonder why we still have to be on it. Just a thought as I hadn't thought of that before."
You make a great point there, if riba is not important once you become und, if they stop it and your still und why start it back up.
If i was treating now, since i'm the one with HCV and not my doctor i would go armed with trial info and Recommendations from the panel of experts who were very involved with these drugs, and i would flat out ask my doctor just why he seems not to agree with them and if he/she could show me why.
People need to remember its their butts that are on the line....
Good luck to you screaming.
I took Tela in a clinical trial and no rescue drugs were used. I had hgb at 10 (range was from 9.1 to 10) or less for a total of 7 out of 17 weeks of tx. For all those 7 wks the Riba was reduced to 600mg, but it was never discontinued and my hgb did respond. Later I found that I'd only gotten the Tela for the first 8 weeks, and still I'd only had to do tx for 24 wks so I know now that I was eRVR. Still UND 2 years after finishing tx. If you're taking Incivek (and I think you are), the Riba dose reduction doesn't seem to affect SVR. Hope this helps.
Sounds like you have a good doctor. I agree with him and would avoid another "harsh" drug like procrit. With the new PI's dose reduction isn't an "SVR death sentence" the way it was once looked at.
Best of luck
Thank u all for.ur.input. I am frightened of adding procrit into the mix so I feel a little better about the riba reduction. He reduced.me from 1200 to 800, with the intent of building back up to full dose. Just trying to catch my breath. And hopefully myblood go.up some. I think that the new studies are all in favor of reduction, without fear of achieving svr.
I am on Vic too and had riba reduced from 1000 to 800 at week 16 or so, have been on lowered dose since, I just completed week 24 and still UND!!! I chose to avoid procrit, now my hgb has hovered around 10.4 which is much better than 9! Wish you luck and I feel very confident about svr all of us triple txers!
I am sorry this is the doctor's choice but information on Clinical Care Options points to success when dose reductions are done. It is still not my choice. Since your hemoglobin started at 17 this is a dramatic decrease and you must be suffering. Victrelis is really doing a number on us, isn't it, aj.
My doctor has upped the procrit to every 5 days since I have been in the 9's for 5 weeks and on procrit for 4 weeks with only a modest increase in hgb (to 9.7).
" Ribavirin is a prodrug, which when metabolised resembles purine RNA nucleotides. In this form it interferes with RNA metabolism required for viral replication. How it exactly affects viral replication is unknown; many mechanisms have been proposed for this (see Mechanisms of Action, below) but none of these has been proven to date. Multiple mechanisms may be responsible for its actions."
I hope no one dismisses the importance of ribavirin. Like the article above states, scientists do not know how it affects viral replication but it does. It is essential to this treatment. The success of Hepatitis C treatment was greatly improved when ribavirn was added to the interferon.
I would be very leary of going off ribavirin totally. Screaming48 - I hope you don't make this choice. We are all hoping this is our last treatment for hep C so we want to increase our odds in any way possible. Getting rid of riba is a bad idea.
aj, the normal reduction would be 200mg, so your doctor is reducing more than the labeling states. However, you have had an 8 point reduction in hemoglobin and that is a lot. Does your doctor ever use Procrit?
By pm you told me your next CBC will be in 2 weeks. aj, I strongly recommend you call your doctor and request weekly CBCs now. This is too long to wait to see if the decrease is correct.
As the others have said...once you are well into tx. and are UND. the protocol is to reduce. Your doctor seems on the right track and 1200 to 800 seems in line with the recommendations....
Also lets remember Vertex is currently running a trial that stops all tx. completely at 12 weeks if Und early. So given they must think there is at least a good chance of success in this trial ..they are stopping riba altogether at 12 weeks. Not that stopping Riba is ever recommended currently ,however it seems it just may be less of an importance to hammer away with maximum Riba if one is well past UND.. and struggling with low HGB.... JMO
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.